Alert archive / Oregon / Freeze Warnings in 2011

Freeze Warning 7, NWS Medford, OR

February 25, 20115 counties in Oregon

NWS Medford, OR issued this freeze warning at Feb 25, 2011, 3:14 AM PST for 5 counties in Oregon. It took effect at Feb 26, 2011, 2:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 3:14 AM PST (11:14 UTC)
In effect from
Feb 26, 2011, 2:00 AM PST
Expired
Feb 25, 2011, 12:00 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS76 KMFR 251114
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
314 AM PST FRI FEB 25 2011

...A MODIFIED ARCTIC AIR MASS IS FILTERING INTO THE REGION.
RECORD LOW TEMPERATURES ARE POSSIBLE ALONG THE COAST THIS MORNING
AND SATURDAY MORNING...

.VERY COLD AIR WILL IMPACT VEGETATION ALONG THE COAST TONIGHT AND
MOST OF SOUTHWESTERN OREGON FRIDAY NIGHT.

ORZ021-022-252315-
/O.UPG.KMFR.FZ.A.0004.110226T1000Z-110226T1800Z/
/O.NEW.KMFR.FZ.W.0007.110226T1000Z-110226T1800Z/
/O.CON.KMFR.FZ.W.0006.000000T0000Z-110225T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
314 AM PST FRI FEB 25 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY. THE
FREEZE WATCH HAS BEEN UPGRADED. A FREEZE WARNING REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING.

* TEMPERATURE: LOW TEMPERATURES WILL REACH THE MID TO UPPER 20S
  THIS MORNING. IT WILL BE EVEN COLDER TONIGHT WITH LOWS ON
  SATURDAY MORNING EXPECTED IN THE LOWER TO MID 20S. NO NEAR-SURFACE
  INVERSION IS EXPECTED.

* IMPACTS: COLD SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED THIS MORNING OR TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-024-026-252315-
/O.UPG.KMFR.FZ.A.0004.110226T1000Z-110226T1800Z/
/O.NEW.KMFR.FZ.W.0007.110226T1000Z-110226T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...SUTHERLIN...GRANTS PASS...MEDFORD...
ASHLAND
314 AM PST FRI FEB 25 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY. THE
FREEZE WATCH HAS BEEN UPGRADED.

* TEMPERATURE: LOW TEMPERATURES IN THE VALLEYS OF SOUTHWEST OREGON
  WILL BE MAINLY BETWEEN 10 AND 20 DEGREES ON SATURDAY MORNING. NO
  NEAR-SURFACE INVERSION IS EXPECTED.

* IMPACTS: COLD SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
DW
2 follow-up statements
015 
WWUS76 KMFR 251802
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1002 AM PST FRI FEB 25 2011


ORZ021-022-261200-
/O.EXP.KMFR.FZ.W.0006.000000T0000Z-110225T1800Z/
/O.CON.KMFR.FZ.W.0007.110226T1000Z-110226T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1002 AM PST FRI FEB 25 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST SATURDAY.

* TEMPERATURE: IT WILL BE VERY COLD TONIGHT WITH LOWS SATURDAY
  MORNING EXPECTED IN THE MID 20S. NO NEAR-SURFACE
  INVERSION IS EXPECTED.

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-024-026-261200-
/O.CON.KMFR.FZ.W.0007.110226T1000Z-110226T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...SUTHERLIN...GRANTS PASS...MEDFORD...
ASHLAND
1002 AM PST FRI FEB 25 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM PST
SATURDAY. 

* TEMPERATURE: LOW TEMPERATURES IN THE VALLEYS OF SOUTHWEST OREGON
  WILL BE MAINLY BETWEEN 15 AND 20 DEGREES ON SATURDAY MORNING. NO
  NEAR-SURFACE INVERSION IS EXPECTED.

* IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SK
512 
WWUS76 KMFR 252000
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1200 PM PST FRI FEB 25 2011


ORZ021>024-026-261200-
/O.CAN.KMFR.FZ.W.0007.110226T1000Z-110226T1800Z/
/O.NEW.KMFR.HZ.W.0001.110226T1000Z-110226T1600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...ROSEBURG...
SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND
1200 PM PST FRI FEB 25 2011

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY.

* TEMPERATURE: LOWS SATURDAY MORNING WILL RANGE FROM THE LOW TO
  MID 20S ALONG THE COAST AND MID TO UPPER TEENS IN
  DOUGLAS...JACKSON AND JOSEPHINE COUNTIES.

* IMPACTS: EXPOSED PLUMBING AND IRRIGATION LINES NOT PROPERLY
  PROTECTED MAY BURST. SENSITIVE VEGETATION SUCH AS PEACH TREES
  MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

HOLTZ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Feb 25, 2:59 AM PST, 15 minutes earlier.

Area forecast discussion, Feb 25, 2:59 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
259 AM PST FRI FEB 25 2011

.DISCUSSION...A BAROCLINIC BAND CONTINUES TO MOVE SLOWLY TO THE
SOUTHEAST. THE BACK EDGE OF THE BAND IS JUST EXITING JOSEPHINE
COUNTY NOW AND SHOULD EXIT FROM SOUTHEAST JACKSON COUNTY NEAR
ASHLAND AND SISKIYOU SUMMIT TOWARD SUNRISE. THERE WILL BE ISOLATED
SNOW SHOWERS TODAY IN THE WAKE OF THE BAND...MAINLY OVER THE
CASCADES. BUT THERE WILL BE A CONTINUATION OF NUMEROUS SNOW
SHOWERS THROUGH THE AFTERNOON ACROSS SOUTHERN SISKIYOU
COUNTY...MODOC...AND SOUTHERN LAKE COUNTIES THROUGH THIS
AFTERNOON.

THE LAST OF THE SNOW SHOWERS ARE NOT EXPECTED TO END IN SOUTHEAST
MODOC COUNTY UNTIL LATE FRIDAY NIGHT. MEANTIME TONIGHT...SKIES
WILL CLEAR AND A VERY COLD AIR MASS WILL SETTLE OVER THE REGION
WITH RECORD OR NEAR RECORD LOW TEMPERATURES EXPECTED SATURDAY MORNING.

HIGH PRESSURE WILL BRIEFLY BUILD FROM FAR OFFSHORE INTO THE
PACIFIC NORTHWEST ON SATURDAY. IT WILL BE NEARLY AS COLD AS FRIDAY
NIGHT ON SATURDAY NIGHT. THE NEXT UPPER LEVEL TROUGH TO AFFECT OUR
WEATHER WILL MOVE SOUTHEAST ALONG THE CANADIAN COAST AND REACH THE
QUEEN CHARLOTTE ISLANDS SATURDAY NIGHT. THIS WILL BEGIN A WESTERLY
FLOW ALOFT WITH MOST OF THE MOISTURE INITIALLY HEADED TOWARD
WASHINGTON AND NORTHERN OREGON.

BY SUNDAY MORNING...THERE WILL BE A CHANCE OF RAIN IN COOS COUNTY
AS THE UPPER TROUGH IS EXPECTED TO MOVE SOUTHWEST TO OFFSHORE FROM
VANCOUVER ISLAND. THE UPPER LEVEL PATTERN WILL EVOLVE SLOWLY WITH
THE PERSISTENT WESTERLY FLOW PRODUCING NEAR NORMAL TEMPERATURES
SUNDAY THROUGH MONDAY NIGHT WITH PERIODS OF PRECIPITATION MAINLY
WEST AND NORTH OF JACKSON COUNTY.

A STRONGER FRONT IS FORECAST TO APPROACH THE COAST FROM THE
SOUTHWEST BY TUESDAY AFTERNOON AND SPREAD ACROSS OUR REGION
TUESDAY NIGHT INTO WEDNESDAY.

A MOIST WESTERLY FLOW IS LIKELY TO PERSIST BEHIND THIS FRONT
ON THURSDAY...WITH SHOWERS MAINLY WEST OF THE CASCADE CREST. THE
OPERATIONAL GFS AND ECMWF BOTH INDICATE A DIMINISHED CHANCE OF
SHOWERS WITH RIDGING ON FRIDAY BEFORE ANOTHER FRONT APPROACHES
OREGON AND NORTHERN CALIFORNIA FRIDAY NIGHT.

&&

.AVIATION...SNOW SHOWERS WILL PERSIST...MAINLY ACROSS SOUTHERN
AND EASTERN SISKIYOU COUNTY INTO MODOC AND SOUTHERN LAKE COUNTIES.
IN THOSE AREAS...MOUNTAIN OBSCURATIONS AND A MIXTURE IFR AND MVFR
CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON. OTHERWISE ACROSS
OUR AREA...CONDITIONS WILL BE MAINLY VFR WITH ISOLATED SNOW SHOWERS
PRODUCING ISOLATED MVFR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ021-022.
     FREEZE WARNING FROM 2 AM TO 10 AM PST SATURDAY FOR
     ORZ021>024-026.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
     ORZ024.
     WINTER WEATHER ADVISORY UNTIL 7 AM PST THIS MORNING FOR ORZ026.

CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     CAZ080>083-085.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 1 AM
     PST SATURDAY FOR PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PST EARLY
     THIS MORNING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
     TO 1 AM PST SATURDAY FOR PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 10 PM
     PST SATURDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
     TO 10 PM PST SATURDAY FOR PZZ376.

DW
Hazardous weather outlook, Feb 25, 1:10 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
110 AM PST FRI FEB 25 2011

CAZ080>083-085-251500-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
110 AM PST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORY NOW IN EFFECT. SEE WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORY CONTINUES TO 4 PM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-251500-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
110 AM PST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORY NOW IN EFFECT. SEE WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORY CONTINUES TO 4 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-251500-
JACKSON COUNTY-
110 AM PST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORY IS NOW IN EFFECT. SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORY CONTINUES TO 7 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Feb 24, 10:29 PM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1029 PM PST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       2 SSW ETNA              41.44N 122.90W
02/24/2011  M4.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            4 INCHES IN 4 HOURS...SINCE 5PM PST. ELEVATION 3500 FEET.

&&

LUTZ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:52 AM PSTSmall Craft Advisory for WindsMFR43 hr
Feb 25, 2:52 AM PSTSmall Craft Advisory for Hazardous SeasMFR43 hr
Feb 25, 12:00 PM PSTHard Freeze WarningMFRCoos, Curry, Douglas, Jackson, Josephine20 hr
Feb 25, 2:47 PM PSTHazardous Seas WarningMFR13 hr

Nearby

Freeze Warnings in Oregon, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.